Mixed Episodes

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Precious Gem
Veteran Member

Date Joined Oct 2008
Total Posts : 1139
   Posted 12/3/2009 12:53 PM (GMT -6)   
Wondering if any one out there has more problems with mixed episodes or rapid cycling, than just dealing with highs and lows?  On Saphris, it is balancing moods fairly well, but when the mixed ones start, they seem harder to deal with.  Just me or is this true for all BP 1's?

red lightening
Veteran Member

Date Joined Jan 2009
Total Posts : 620
   Posted 12/3/2009 7:21 PM (GMT -6)   
I go through periods where I'm in a mixed state...laughing and crying at the same time...
emotional merry-go-round...I'm usually over tired, full moon, stress. But my new meds help this and I'm more stable now. I'm on Abilify and Wellbutrin. Pms brings it on if you're
a woman... big time for me

Veteran Member

Date Joined Feb 2007
Total Posts : 553
   Posted 12/3/2009 7:59 PM (GMT -6)   
I'm BP2 and yet I just had a harsh mixed episode that lasted several weeks. It just got worse and worse. I would rage, then cry and worry and yet my mind would just race and race and I couldn't control how I couldn't sleep or eat and yet I was so torn up about the things that was going on arround me I would burst out crying if anyone even started talking to me. It was terrible- the worst experance I have had other than a crushing low I was in for a long time. I feel for anyone that has to deal with those very often.
Even though I do not understand where I am going on the path that God has laid out for me, I must submit to His plan and trust that He will take me where I need to be. 
Current medications:
Bipolar treatment-Lamictal, 200mg, Mood stabelizer, daily(main side effect: brain fog) Bipolar treatment-Cymbalta, 40mg, Antidepressant, daily(main side effect: GI upset, decreased clotting, insominia) Anemia, Fatigue treatment- Iron supplement, 65mg, daily(main side effect: constipation) Insominia treatment- Ambien, 10mg, daily(main side effect: amnesia eppisodes between taking pill and falling asleep) Mania treatment- Alprazolam, .25mg, Very rarely(main side effect: fatigue, slowing of thoughts, depression of CNS, can't take ambien or vicodin when on it) RA treatment- Plaquenil, 400mg, daily(main side effect: GI upset, decreased clotting) RA treatment- Methotrexate, 25mg, 1X weekly(main side effects: hair loss, stomach upset, mouth sores, sore muscles, fatigue, brain fog, compromised immune system, decreased Folic Acid absorption) GI upset treatment- Leucovorin Calcium, 10mg 1x weekly(main side effects: ?) Folic Acid defintioncy- Folic Acid, 1mg, daily(main side effects: ?) Multi-mineral Supplement (main side effects: constipation, GI upset) Constipation treatment- Docusate Sodium, 200mg, daily(main side effects:?) pain control- Motrin, 800mg, PRN Q6hours daily(main side effects: GI upset, decreased clotting) Pain Control- Vicodin, 5-500mg, PRN Q12hours 3-4 times weekly (main side effects: brain fog, fatigue)

Veteran Member

Date Joined Feb 2003
Total Posts : 1432
   Posted 12/4/2009 5:23 AM (GMT -6)   

Yep...this happens to me a lot.  My therapist & pdoc both agree and say this time it is just a stressful time I am going through and that once things settle down, I will too.  In the meantime my pdoc wants me to just take an extra dose of xanax to take the edge off.

Honestly this helps really fast for me.  And when it comes upon me I need something really fast. shocked

On the other hand, my hubby doesn't like this approach.  He see's this as me not dealing with the current situation since the xanax usually just throws me for a nap if at home and if out I am not engaged in anything...more just like...m..e..l..l..o..w..!  He doesn't like to see me like that.

My hubby would rather see me on an extra dosage of my mood stabilizer, but  my pdoc doesn't feel that it would help.  He is right, because after suggesting that concern to him for a bit, he finally said, "Go ahead, take an extra dose but I assure you it won't help."  He was right!

I have been under a lot of stress lately and the xanax really helps to take that edge off of me.

I can be angry, screaming madmad , then laughing out loud crazy turn , then very sentimental cryingcry  all within 15 min.  You would think I'd need more help with a mood stabilizer but considering what is going on in my life, it's just not the right time to do that for me. 

I've had my pdoc & therapist for a long time and trust them both. There have been times in the past where my pdoc has adjusted my mood stabilizer or changed it completely due to this, but not this time.  That is why I believe you really need to let your pdoc know exactly what is going on in your life at the moment for him to properly help you.

My appts. are scheduled closely together right now to that they can keep a close eye on me and help me out.


Bipolar - 2004
     Crohns disease - 1995 
Arthritis & Fibromyalgia 
Leo Buscaglia

Precious Gem
Veteran Member

Date Joined Oct 2008
Total Posts : 1139
   Posted 12/4/2009 7:58 AM (GMT -6)   
Red, I have noticed that during my menstrual cycle is when the mixed episodes seem the worse.  Everyone who responded described it to a tee!  Those times seem to be the worse and yes, if I am over tired or have done too much, that really makes it worse.  I guess I needed to keep a calendar of these episodes and let PDoc know next visit, what is going on.
Thanks for the input everyone.........TGIF

Veteran Member

Date Joined Mar 2006
Total Posts : 1191
   Posted 12/6/2009 7:42 PM (GMT -6)   
I'm BPII as well, and I experience mixed states & rapid cycling.  It's been awhile for me since I've had those symptoms, but admist this (approaching 3 month) episode of depression, the last two weeks, I have been depressed and all over the place too.  I am frustrated in this state too because it's so hard for me to chart my mood and take my meds on time....etc....I have been missing so many doses lately.....

Bipolar II, Anxiety/Panic Disorder
Clonazepam .5mg as needed, Methoprazine 4mg/day, Mirapex .75 mg/day & Lamictal 350 mg/day

Veteran Member

Date Joined May 2007
Total Posts : 3715
   Posted 12/6/2009 11:23 PM (GMT -6)   

I don't know how often you're on the computer, but I found a really good online mood chart. It's at /www.moodtracker.com/index.php I never used to be able to keep up a chart, but this one sends an email reminder to do it each day, and I just do it at night before I shut off my computer. Check it out. It might be useful.

Hope you're doing okay.

Co-Moderator, Bipolar and Depression Forums
Bipolar II

"Bipolar disorder can be a great teacher. It's a challenge, but it can set you up to be able to do almost anything else in your life." - CARRIE FISHER

Regular Member

Date Joined Dec 2009
Total Posts : 24
   Posted 12/11/2009 9:16 AM (GMT -6)   
I happen to have the mixed episodes often, and I hate it. Just remeber come to this place and talk your way through the episode. Everyone here is really helpful.



Angela -- check the forum rules about posting links.  Links to personal pages (like blogs) are fine.  Links to other forums are not. --



Post Edited By Moderator (serafena) : 12/11/2009 7:59:38 AM (GMT-7)

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 8:31 PM (GMT -6)
There are a total of 2,710,355 posts in 298,887 threads.
View Active Threads

Who's Online
This forum has 153429 registered members. Please welcome our newest member, Mattyice.
286 Guest(s), 13 Registered Member(s) are currently online.  Details
Cigafred, Break60, XxdavexX, TheITIS, Fl Drifter, Spiffy_, wanttobeme, Girlie, couchtater, xiantaej64, straydog, (Seashell), wierypete

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer